Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 6, NWS North Platte, NE

July 18, 200626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 18, 2006, 5:43 PM MDT for 26 counties in Nebraska. It took effect at Jul 19, 2006, 4:35 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2006, 5:43 PM MDT (23:43 UTC)
In effect from
Jul 19, 2006, 4:35 AM MDT
Expired
Jul 19, 2006, 9:00 PM MDT
In force
16 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 182343
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT TUE JUL 18 2006

...FIRE DANGER TO INCREASE WEDNESDAY...

.A FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA ON
WEDNESDAY. AS IT DOES...SOUTH TO SOUTHWEST WINDS WILL DRAW DRIER
AIR INTO THE REGION. TEMPERATURES ARE FORECAST TO EXCEED 100 FOR
ALL AREAS EXCEPT THE FAR NORTHWEST. THE FRONT IS FORECAST TO MOVE
INTO THE NORTHWEST AROUND MIDDAY AND THEN MOVE SOUTHEAST ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA BY EVENING.

NEZ206-208>210-219-190745-
/O.UPG.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/
/O.NEW.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
643 PM CDT TUE JUL 18 2006 /543 PM MDT TUE JUL 18 2006/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

TEMPERATURES OF 100 TO 108 DEGREES FAHRENHEIT ARE LIKELY ON
WEDNESDAY. DRY AIR WITH RELATIVE HUMIDITY RANGING FROM LESS THAN
15 PERCENT IN THE SOUTHWEST TO AROUND 20 PERCENT IN NORTH CENTRAL
NEBRASKA IS EXPECTED BY LATE MORNING TO EARLY AFTERNOON. THIS...
COMBINED WITH 15 TO 25 MPH SOUTHWEST WIND...WILL CONTRIBUTE TO
EASY IGNITION OF GRASSES AND EXTREME FIRE BEHAVIOR.

THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE
RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT
MOVES SOUTHEAST THROUGH EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ204-190745-
/O.CON.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
543 PM MDT TUE JUL 18 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

TEMPERATURES ARE EXPECTED TO BE 95 TO 100 DEGREES
FAHRENHEIT ON WEDNESDAY. SOUTH TO SOUTHWEST WIND WILL INCREASE TO 15
TO 25 MPH DURING THE DAY. THE DRIER AIR WILL CAUSE RELATIVE HUMIDITY
TO DROP BELOW 25 PERCENT IN ADVANCE OF THE FRONT. THE EXTREME HOT
TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY SOUTHERLY
WINDS WILL ALLOW OPEN RANGELAND AND NON-IRRIGATED GRASSLANDS TO
BECOME EVEN DRIER THAN THEY HAVE BEEN.

THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE
RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT
MOVES SOUTHEAST THROUGH EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
SPRINGER
2 follow-up statements
000 
WWUS83 KLBF 191035
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 AM CDT WED JUL 19 2006

...FIRE DANGER TO INCREASE TODAY...

.A FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. AS
IT DOES...SOUTH TO SOUTHWEST WINDS WILL DRAW DRIER AIR INTO THE
REGION. TEMPERATURES ARE FORECAST TO EXCEED 100 FOR ALL AREAS
EXCEPT THE FAR NORTHWEST. THE FRONT IS FORECAST TO MOVE INTO THE
NORTHWEST AROUND MIDDAY AND THEN MOVE SOUTHEAST ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA BY EVENING.

NEZ204-191845-
/O.UPG.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/
/O.EXA.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
435 AM MDT WED JUL 19 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO BE 95 TO 100 DEGREES FAHRENHEIT TODAY.
SOUTH TO SOUTHWEST WIND WILL INCREASE TO 15 TO 25 MPH DURING THE
DAY. THE DRIER AIR WILL CAUSE RELATIVE HUMIDITY TO DROP BELOW 25
PERCENT IN ADVANCE OF THE FRONT. THE EXTREME HOT
TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY SOUTHERLY WINDS
WILL ALLOW OPEN RANGELAND AND NON-IRRIGATED GRASSLANDS TO BECOME
EVEN DRIER THAN THEY HAVE BEEN.

THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE
RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT
MOVES SOUTHEAST THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208>210-219-191845-
/O.CON.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
535 AM CDT WED JUL 19 2006 /435 AM MDT WED JUL 19 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

TEMPERATURES OF 100 TO 108 DEGREES FAHRENHEIT ARE LIKELY TODAY. DRY
AIR WITH RELATIVE HUMIDITY RANGING FROM LESS THAN 15 PERCENT IN
THE SOUTHWEST TO AROUND 20 PERCENT IN NORTH CENTRAL NEBRASKA IS
EXPECTED BY LATE MORNING TO EARLY AFTERNOON. THIS... COMBINED WITH
15 TO 25 MPH SOUTHWEST WIND...WILL CONTRIBUTE TO EASY IGNITION OF
GRASSES AND EXTREME FIRE BEHAVIOR.

THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE
RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT
MOVES SOUTHEAST THROUGH EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KLBF 200258
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT WED JUL 19 2006

...RELATIVE HUMIDITIES HAVE INCREASED THIS EVENING AS COOLER AIR
FILTERS INTO WESTERN AND NORTH CENTRAL NEBRASKA...

NEZ204-206-208>210-219-200400-
/O.EXP.KLBF.FW.W.0006.000000T0000Z-060720T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
958 PM CDT WED JUL 19 2006 /858 PM MDT WED JUL 19 2006/

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
WILL BE ALLOWED TO EXPIRE. RELATIVE HUMIDITIES AS OF 10 PM CDT (9
PM MDT) HAVE INCREASED TO 25 TO 45 PERCENT. BY SUNRISE...RELATIVE
HUMIDITIES WILL RANGE FROM 60 TO 90 PERCENT. NORTHEASTERLY WINDS OF
10 TO 20 MPH...WILL DECREASE TO 5 TO 15 MPH OVERNIGHT...BEFORE
SHIFTING TO THE EAST TOWARD DAWN. 

$$

BUTTLER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:45 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 18, 2:45 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT TUE JUL 18 2006

.SYNOPSIS...
SURFACE TROUGH MOVING INTO WESTERN REGIONS OF THE NORTHERN PLAINS
WITH STRONG H5 RIDGE DOMINATING WESTERN INTO CENTRAL CONUS.

&&

.DISCUSSION...
MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM USED A BLEND WRF FOR
NEAR TERM CONVECTION. EASTWARD PROGRESSION SHOULD STALL OUT IN THE
WEST WITH HIGH CINHS TO OVERCOME ALTHOUGH 850MB LLJ SHOULD HELP TO
ENHANCE CONVECTION. GOOD WAA TONIGHT WITH BREEZY SOUTHERLY WINDS.
TEMPERATURES WILL START OUT IN THE U60S TO LOWER 70S WEDNESDAY
MORNING. TEMPERATURES ON WEDNESDAY IN ADVANCE OF THE FRONT WILL MOVE
INTO THE LOW TO MID 100S OVER MOST OF THE AREA. FIRE WX CONCERNS
WILL BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. COOL FRONT TO
SLIDE SLOWLY SOUTHEAST ACROSS AREA THROUGH THE AFTERNOON. ISOLATED
CHANCES FOR CONVECTION TO INITIATE ALONG FRONT SOUTHEAST OF A LINE
MAINLY FROM ONEILL TO OGALLALA WEDNESDAY AFTERNOON WITH MOISTURE
POOLING ALONG FRONT AND CONVECTIVE TEMPERATURES REACHED. PWS THIS
AM HAD BEEN 130% AND SHOULD BE SIMILAR AGAIN TOMORROW. GFS H5 TROUGH
INTO GREAT LAKES HAS BEEN DISCOUNTED SOMEWHAT MAINLY FOLLOWING A
BROADER ECMWF SOLUTION WITH NOT AS MUCH COLD AIR INTO THE NORTHERN
PLAINS. HAVE TRENDED TEMPERATURES DOWNWARD. H5 WAVE WITH CLOSED
700MB LOW DROPPING SOUTHEAST IN NORTHWEST FLOW ACROSS FORECAST AREA
THURSDAY NITE INTO FRIDAY ABUNDANT MOISTURE UNDER THE WESTERN CONUS
RIDGE AVAILABLE FOR CONVECTION. HAVE EXPANDED CHANCE POPS AND
CONTINUED SLIGHT CHANCE INTO FRIDAY NITE WITH A GRADUAL INCREASE IN
TEMPERATURES INTO THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ WEDNESDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NEZ204.

&&

POWER
Hazardous weather outlook, Jul 18, 3:18 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT TUE JUL 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-191000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
418 PM CDT TUE JUL 18 2006 /318 PM MDT TUE JUL 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE PANHANDLE
AND PORTIONS OF THE WEST TONIGHT. THUNDERSTORMS THAT MAY FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS BUT POSE A HIGH POTENTIAL
FOR LIGHTNING THAT COULD IGNITE FIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY THE FIRE DANGER WILL BE EXTREME WITH A RED FLAG WARNING
IN EFFECT THROUGH EVENING FOR AREAS EAST OF THE PANHANDLE. TEMPERATURES
ARE EXPECTED TO RISE ABOVE THE CENTURY MARK...WITH LOW HUMIDITIES...AND
GUSTY SOUTHWEST WINDS TO FURTHER DRY OPEN RANGELAND AND NON
IRRIGATED GRASSLANDS. ON WEDNESDAY A SURFACE LOW PRESSURE SYSTEM
WILL MOVE SOUTHEAST WITH ISOLATED HIGH BASED THUNDERSTORMS
POSSIBLE ALONG AND AHEAD OF THE FRONT AS IT MOVES SOUTHEAST DURING
THE AFTERNOON. THE GREATEST POTENTIAL FOR STORM DEVELOPMENT WILL
BE SOUTHEAST OF A LINE FROM OGALLALA IN KEITH COUNTY...AND ONEILL
IN HOLT COUNTY. THERE IS A SLIGHT RISK FOR ANY STORM THAT FORMS
OVER THE FAR NORTHEAST COULD REACH SEVERE LIMITS...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THURSDAY A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE
HIGH PLAINS AND BRING A SLIGHT CHANCE FOR THUNDERSTORM
DEVELOPMENT. SOME STORMS THAT MOVE OFF THE HIGH PLAINS WILL HAVE THE
POTENTIAL TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:58 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln47 min
Jul 18, 10:31 AM MDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more18 hr

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.